The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
42 Posts
Discussion Starter · #1 ·
Hi.

Few questions does anyone have andy experience with any.

I've been to see the consultant Friday. Few issues right foot now also going numb. thats now left foot ankle and both hands. and now the sole of the right foot! Nice!! Along witht eh normally of feeling completly knackered all the time i'm great. :sad:

I take 4 x 500mg of Cell Cept (mycophenolate mofetil)
and now 3 x 5mg Salagen

Been told also my blood pressure is rising currently on 151. :(

Anyone out there on the same med's or having the same issues. ;)

Julie
 

·
Registered
Joined
·
42 Posts
Discussion Starter · #2 ·
Any clues anyone?
 

·
Registered
Joined
·
2,661 Posts
Hi Julie,

I've not had partucular problems with sensation loss, although I do frequently wake up with pins and needles in my hands and feet.

Pretty much all of us have pain in the foot joints. The hands and feet are classically the worst affected by lupus arthralgia. Are you taking any sort of pain killers? It is also worth taking a critical look at your shoes, and possibly investing in a good set of shoes with supportive soles. I find high heels or very flat thin soles a no-no. Also keep your feet warm - cold will probably just aggrivate your discomfort.

I wonder if you might be having some peripheral neuropathy from the lupus? What does your rheumatologist think? If it is causing you problems with walking or ballance, it would be worth seeing a neurologist about it.

Salagen is also called pilocarpine. Looking at the list of side effects I'd doubt it is causing your symptoms, but who knows?

Hang in there and be patient. The board is slow at the moment, but don't take it personally:wink2:

X C X
 

·
Registered
Joined
·
14,661 Posts
Hello Julie

I have changed the title of your post to reflect the topics better and hopefully attract people who take these drugs
I haven't taken either of them.
I notice that one 'common' side effect of Salagen is a rise in blood pressure. The dose you are on appears to be standard for Sjogren's, either 3 or 4 x 5mgs a day.
What you describe sounds like very peripheral neuropathy which can arise from the lupus itself damaging nerves endings or from conditions such as anemias or diabetes.Undue fatigue could also result from either of these Presumably you had full tests done recently that would indicate either of these possibilities. If not, that is something to investigate Is there some reason why you aren't taking an antimalarial? They can often help a lot with fatigue especially the one called Mepacrine. Perhaps you could do with additional disease control. Thyroid disease and fibromyalgia can also cause fatigue. So can depression which often goes unrecognised because people have mistaken ideas of the symptoms.

As far as I know Vitamin B supplements can't do any harm because they are water soluble. If you have an absorption problem like pernicious anemia then you might need injections. Anyway, run any proposed supplements past your doctor.

Good luck
Clare
 

·
Registered
Joined
·
42 Posts
Discussion Starter · #5 ·
Hi..

Thank you so much for answering...

I was on a antimalarial, prior to Cell Cept the sideeffects were terrible it really didn't suit me unless of course i wished to live on my loo :lol: within 30 mins of taking it i was there and back for a few hours.



Peripheral neuropathy was mentioned Friday. Along with 17 blood samples taken.

My specialist has booked me for the a second echo scan on my heart.
Nerve ending conductivity tests again. (they were painless last time because i feel nothing.)

Also had a slow release Steriod injection and have been booked in for a second 3 day infusion's like i had back in June.
(my husband said i was a like a racoon on speed for the week)

My specialist is worrying that my Cell Cept might be adding to these problems which will be a shame becuase i'll be on my third drug god knows what that will be.

:worried:
 

·
Registered
Joined
·
759 Posts
Hi

Have no experience of Cellcept, however have been on the Salagen 5mg for 2 years. My initial prescription was for 4 x 5mg a day, but did find I was getting a lot of stomach pains and the gastro guy said to try less. I now average either 2 or 3 times a day - mostly 2. It has helped considerably by cutting down the eye infections and dry mouth I was getting with sjogren's.

I was told that a side effect to salagen is that it can raise your blood pressure, so when I visit the nurse every three months for another condition I get her to do my blood pressure at the same time.

Hope everything works out well for you.

Best Wishes

Ann
 
1 - 6 of 6 Posts
Top